Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2001, 8:59 PM CDT for Dickey County, McIntosh County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 9, 2001, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dickey County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 88 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 8:15 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 100200 SVRBIS NDC021-051-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 859 PM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 945 PM CDT * AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF MERRICOURT...OR ABOUT 58 MILES SOUTH OF JAMESTOWN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRICOURT AT 910 PM CDT MONANGO AT 920 PM CDT ELLENDALE...FULLERTON AT 935 PM CDT LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. IF YOU ARE IN IT'S PATH...TAKE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR MUCH OF SOUTHERN NORTH DAKOTA.> LAT...LON 4626 9935 4595 9953 4595 9833 4628 9837
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUN 9 2001 TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE GENLY FLWD AVN. SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE. IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY iFRI/SAT NEXT WEEK. .BIS...NONE FORS
In the hours before
Local storm report, Jun 9, 7:16 PM CDT, 1 hour 43 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM GRASSY BUTTE ND .88 INCH HAIL
06/09/01 MCKENZIE REPORTED BY STORM
SPOTTER.
0700 PM (BIS)BISMARCK MUNI ARPT ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. NUMEROUS
AREAS IN THE CITY WITH
WATER COVERING THE
ROAD. NO TRAVEL ADVISED.
0703 PM RICHARDTON ND 60 MPH TSTM GUST
06/09/01 STARK PEA SIZE HAIL. VERY
HEAVY RAIN. . REPORTED
BY STORM SPOTTER.
0712 PM HEBRON ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 7:57 PM CDT, 1 hour 2 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 15 S RICHARDTON ND .75 INCH HAIL
06/09/01 STARK REPORTED BY COOPERATIVE
OBSERVER.
0725 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS REPORTED BY STORM
SPOTTER. CAR FLIPPED
INTO DITCH. POWER LINES
DOWN.
0734 PM GLEN ULLIN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0740 PM 14 N BURT ND 1.75 INCH HAIL
06/09/01 HETTINGER ARB OBSERVER.
0755 PM 15 N ELGIN ND .88 INCH HAIL
06/09/01 GRANT REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 8:08 PM CDT, 51 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM STANTON ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0725 PM CENTER ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY COOPERATIVE
OBSERVER.
0800 PM ELGIN ND 1 INCH HAIL
06/09/01 GRANT REPORTED BY HAM RADIO
OPERATOR.
NNNNLocal storm report, Jun 9, 8:40 PM CDT, 19 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS SEVERAL TREES UPROOTED.
PEA TO MARBLE SIZE
HAIL. REPORTED BY
COOPERATIVE OBSERVER.
0826 PM WISHEK ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0833 PM 6 SW FLASHER ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY EMERGENCY
MANAGEMENT.
0836 PM 4 E (BIS)BISMARCK MUNI AR ND FUNNEL CLOUD
06/09/01 BURLEIGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE FUNNEL. NO
DEBRIS IN LINCOLN.
0838 PM 3 W ASHLEY ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
V ENFORCEMENT OFFICIAL.
NNNNSpecial weather statement, Jun 9, 8:40 PM CDT, 19 minutes before
NDZ003-011-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 840 PM CDT SATR JUN 9 2001 ...TORNADO WARNING CANCELLED... THE TORNADO WARNING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
Special weather statement, Jun 9, 8:45 PM CDT, 14 minutes before
NDZ003-011-100200- SPECIAL WEATHER STATEMENT ...CORRECTION NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SAT JUN 9 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE. NDZ019>021-033-041-044-100200- ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK- INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER 845 PM CDT SAT JUN 9 2001 ...TORNADO WATCH CANCELLED... THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER... OLIVER...STARK...HETTINGER AND ADAMS. FORS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 54 min |
| Jun 9, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 65 min |
| Jun 9, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jun 9, 7:28 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 62 min |
| Jun 9, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Jun 9, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 56 min |
| Jun 9, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Sioux | 59 min |
| Jun 9, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.